MAUDE Adverse Event Report: ANGIODYNAMICS, INC. ANGIODYNAMICS; INTRODUCER, CATHETER

ANGIODYNAMICS, INC. ANGIODYNAMICS; INTRODUCER, CATHETER
Model Number 06597052
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a stf 4f m.I.Kit 45cm nt/t echo s.The customer reported they had a problem with the device.The sheath had been placed and the guidewire inserted.When removing the guidewire and pulling the sheath out of the patient, the sheath shaft detached form the "hub" and was retained inside the patient.The retained portion had to be retrieved.There was no harm to the patient due to this event.
 
Additional Manufacturer Narrative
The customer's reported complaint description of "the sheath shaft detached form the hub"" was confirmed.The returned complaint sample was noted to have the sheath tubing detached from the hub.The sheath hub and stiffening tube was received advanced on the guidewire where the stiffening tube was still connected to the hub.Device history record (dhr) review of the packaging/accessory lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Scar004997 and the returned sheath/dilator complaint sample were sent to the supplier, greatbatch for sample evaluation/root cause determination and dhr review of the reported lot.Per scar0004997 response, dhr review did not reveal any discrepancies that would have contributed to this event.The sheath hub was sectioned and confirmed that the sheath tubing was correctly inserted and molded to the hub.No manufacturing non-conformance observed during evaluation of the returned device.Sheath tubing broke and the hub junction, likely due to excessive tensile force applied during device use.Labeling review: the instructions for use (16650422-01) which is supplied to the end user with this catalog number contains the following statements: intended use the micro access kit is used for percutaneous introduction of a guidewire or catheter into the vascular system following a small 21-gauge needle stick.Potential complications · perforation of a vessel or viscus · laceration of a vessel or viscus · embolism instructions for use 1.Gain percutaneous access with the 21 gauge needle.2.Advance the 0.018" guidewire through the 21 gauge needle.3.Withdraw the entry needle while leaving the 0.018" guidewire in place.4.Advance the micro-introducer over the 0.018" guidewire.5.Remove the 0.018" guidewire and the micro-introducer inner dilator.6.Advance up to a 0.038" guidewire or catheter through the micro introducer sheath.7.Remove micro-introducer sheath.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr(b)(4).

Brand Name
ANGIODYNAMICS
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20557603
Report Number1319211-2024-00071
Device Sequence Number13006832
Product Code DYB
UDI-Device IdentifierH787065970520
UDI-PublicH787065970520
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number06597052
Device Lot Number5826368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown